Missouri, 2010Tornadoes in Missouri, April 24, 2010
April 24, 2010 · NWS EAX · 2 events in 1 county or zone
Thunderstorms produced two EFO tornadoes in Nodaway County, in the late morning hours of April 24, 2010. These tornadoes were more like land spouts and only caused minor tree limb damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced two EFO tornadoes in Nodaway County, in the late morning hours of April 24, 2010. These tornadoes were more like land spouts and only caused minor tree limb damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 24, 9:45 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 24, 9:45 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 AM CDT SAT APR 24 2010
...CORRECTION TO ENDING TIME OF FLOOD WATCH...
.UPDATE...
WILL BE ISSUING A FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI FOR
THIS AFTERNOON INTO THE EVENING PERIOD AS EXPECTING A FAIRLY LONG
TERM RAIN EVENT ACROSS THIS AREA WHERE HEADWATER GUIDANCE NUMBERS
ARE FAIRLY LOW FOR AREA RIVERS. MAY ALSO PRODUCE SOME MINOR FLASHIER
TYPE FLOODING ON SOME OF THE TRIBUTARIES...BUT MAIN CONCERN IS THAT
WE WILL LIKELY HAVE TO ISSUE WARNINGS FOR SOME OF THE RIVERS IN THE
REGION IF THE EXPECTED QPF DEVELOPS AS THE UPPER LOW INTENSIFIES TO
OUR EAST. IF THIS WERE WINTER...WOULD BE WORRIED ABOUT A DECENT
DEFORMATION BAND OF SNOW...SO GLAD WE HAVE SPRING TIME TEMPERATURES.
REGARDING TEMPERATURES...HAVE LOWERED HIGH TODAY WHERE CLOUDS AND
PRECIPITATION SHIELD WILL HOLD TEMPERATURES IN CHECK. ONLY NORTHWEST
MISSOURI AND NORTHEAST KANSAS SHOULD SEE ENOUGH SUNSHINE TO BOOST
TEMPERATURES A BIT THIS AFTERNOON.
ALSO HAVE INCREASED WINDS IN EASTERN PARTS OF THE FORECAST AREA THIS
AFTERNOON AS THE SURFACE LOW MOVES NORTHEAST INTO EASTERN MISSOURI.
DEPENDING ON HOW MUCH DEEPENING THIS SYSTEM DOES...WINDS COULD GET
PRETTY GUSTY IN THOSE AREAS THIS AFTERNOON AND EARLY EVENING.
PC
&&
.DISCUSSION...
/420 AM CDT SAT APR 24 2010/
INTERESTING STUFF GOING ON IN THE UPPER LEVELS. WATER VAPOR LOOP
SHOWS THE MAIN UPPER LEVEL LOW PRESSURE AREA SPLITTING INTO TWO
DISTINCT CIRCULATIONS...ONE ROTATING NORTHWESTWARD OVER
NEBRASKA...THE OTHER EASTWARD OVER SOUTHERN KANSAS. ALSO SEE A
CONVECTIVELY INDUCED LOW PRESSURE AREA MOVING NORTHEAST INTO
ARKANSAS. THIS ONE IS AIDED BY A FAIRLY STRONG UPPER LEVEL JET MAX
AND WILL LIKELY BECOME THE STRONGER LOBE OF THE MULTI-LOBE UPPER
LEVEL LOW. WATER VAPOR IMAGERY SHOWS PLENTY OF DRY AIR WRAPPED INTO
THE WESTERN SYSTEMS ALOFT. AT THE SURFACE...LOW LEVEL MOISTURE
REMAINS IN PLACE ACROSS ALL BUT THE EXTREME NORTHWEST PORTION OF
MISSOURI OVERNIGHT...WITH DEW POINTS MAINLY IN THE LOWER 60S.
SFC-850MB TRAJECTORIES SUGGEST THIS MOISTURE WILL REMAIN IN PLACE
THROUGH AT LEAST MIDDAY...WHEN THE SFC LOW DEEPENS SOUTHEAST OF THE
FORECAST AREA THEREBY REFOCUSING SFC-850MB WINDS. MEANWHILE...THE
BROAD UPPER LEVEL LOW WILL BE MOVING OVERHEAD AROUND MIDDAY. THIS
WILL LIKELY GIVE A FAIRLY NARROW TIME FRAME OF 16-20Z FOR BEST CAPE
AND BEST SHEAR TO INTERACT ACROSS THE AREA. WHILE THIS WOULD BE THE
BEST TIME FOR STRONG TO SEVERE STORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE REGION DUE TO BROAD SCALE LIFT
ASSOCIATED WITH THE PROXIMITY OF THE UPPER LOW AND DAYTIME HEATING.
THE UPPER LOW WILL CONTINUE TO MOVE EAST OF THE REGION ON SUNDAY.
HOWEVER MODELS CONTINUE TO SHOW A VORT LOBE ROTATING AROUND THE
BROAD UPPER SYSTEM...SO WILL HOLD ON TO THE CHANCE OF SHOWERS
THROUGH SUNDAY...GRADUALLY ENDING SUNDAY NIGHT.
A BRIEF PERIOD OF UPPER RIDGING WILL MOVE THROUGH THE REGION ON
MONDAY MORNING...BUT ANOTHER SHORT WAVE DROPPING SOUTHEAST OUT OF
WESTERN CANADA WILL BE ARRIVING BY MONDAY NIGHT AND INTO TUESDAY.
THIS SYSTEM WILL BE ACTING MORE LIKE A WINTERTIME CLIPPER TYPE
SYSTEM...WITH THE BETTER CHANCE OF SHOWERS TO THE NORTH AND EAST OF
THE LOW. AT THIS POINT WILL JUST GO WITH LOW POPS AS THE TIMING OF
THIS SYSTEM AND EXACT TRACK IS STILL A BIT UNCERTAIN.
FURTHER OUT...A PERIOD OF STRONGER UPPER RIDGING WILL BE MOVING
THROUGH MIDWEEK...BUT ANOTHER STRONGER SHORT WAVE WILL BE MOVING
ONSHORE IN THE WEST...AND IS EXPECTED TO BECOME A PLAYER IN OUR
WEATHER TOWARD THE END OF THE WEEK. THIS SYSTEM MAY HAVE THE
POTENTIAL OF SETTING OFF STRONG STORMS IN THE REGION LATER ON
THURSDAY AND INTO FRIDAY...SO IT LOOKS LIKE ANOTHER ROUND OF
SPRINGTIME WEATHER.
NRR/PC
&&
.AVIATION...
/645 AM CDT SAT APR 24 2010/
FOR THE 12Z TAFS...IFR STRATUS POISED ON THE DOORSTEP OF ALL THREE
TAF SITES THIS MORNING. DEVELOPING SURFACE LOW PRESSURE SYSTEM
OVER NORTHWEST ARKANSAS WILL RESULT IN BACKING AND STRENGTHENING LOW
LEVEL FLOW IN THE NEXT FEW HOURS...WHICH SHOULD DRAW THE STRATUS
NORTHWEST INTO THE TERMINAL SITES BY 13-14 UTC. NEXT AVIATION IMPACT
WILL BE FROM SCT SHRA AND TSRA DEVELOPING BY LATE MORNING...AS
INDICATED BY NAM BUFR AND RUC FORECAST SOUNDINGS. WITH COLD CORE
LOW MOVING ACROSS...ANTICIPATE ISOLATED TSRA ALSO DEVELOPMENT...BUT
UNSURE OF COVERAGE. DECIDED TO CARRY VCSH IN ALL THREE TERMINAL
SITES BETWEEN 24/16UTC AND 25/01Z...AND COVERED ISOLD TSRA
DEVELOPMENT WITH CB GROUP. CONVECTIVE THREAT SHOULD WANE BY
EARLY THIS EVENING...WITH STRATUS BUILDING INTO ALL THREE
TERMINALS FOR THE REST OF THE OVERNIGHT HOURS.
24
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR
MOZ032-033-039-040-045-046.
KS...NONE.Hazardous weather outlook, Apr 24, 5:05 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CDT SAT APR 24 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
605 AM CDT SAT APR 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE OUTLOOK AREA TODAY. THERE IS A FAIRLY NARROW
WINDOW FOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS AROUND
MIDDAY...WHEN THE GREATEST INSTABILITY COINCIDES WITH THE STRONGEST
SHEAR. PRIMARY THREATS WILL BE LARGE HAIL AND LOCALLY HEAVY
RAINFALL. WHILE PROBABILITIES REMAIN VERY LOW...AN ISOLATED TORNADO
MAY ALSO BE POSSIBLE NEAR ANY LINGERING BOUNDARIES LEFT FROM THE
OVERNIGHT STORMS. THE THREAT OF THUNDERSTORMS WILL GREATLY DIMINISH BY
SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WHILE THERE IS SOME UNCERTAINTY IN TIMING AND SEVERE POTENTIAL...THERE
IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA FROM AROUND
MIDDAY THROUGH THE AFTERNOON TODAY.
NRR
In the hours before
Local storm report, Apr 24, 5:52 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL LANSING 39.25N 94.89W
04/24/2010 M0.75 INCH LEAVENWORTH KS PUBLIC
DIME SIZE HAIL FALLING..COVERED GROUND. ALSO HEAVY RAIN
0105 AM HAIL 3 W AGENCY 39.66N 94.80W
04/24/2010 E1.00 INCH BUCHANAN MO STORM CHASER
MIXED WITH NICKEL SIZED HAIL
0125 AM HAIL EDGERTON 39.51N 94.63W
04/24/2010 E1.00 INCH PLATTE MO TRAINED SPOTTER
NICKEL AND QUARTER SIZED HAIL REPORTED BETWEEN 125 AND
128 AM AT EDGERTON, MO.
0135 AM HAIL GOWER 39.61N 94.59W
04/24/2010 M1.00 INCH CLINTON MO TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL FELL AT 132. PENNY SIZE HAIL
STILL FALLING.
0139 AM HAIL KCI AIRPORT 39.30N 94.72W
04/24/2010 M1.00 INCH PLATTE MO CO-OP OBSERVER
QUARTER SIZE HAIL FELL FOR 10 MIN. KCI OBSERVER.
0205 AM HAIL MAYSVILLE 39.89N 94.36W
04/24/2010 E1.25 INCH DEKALB MO PUBLIC
STARTED AROUND 155 AM CDT AND LAST FOR ABOUT 10 MINUTES.
0242 AM HAIL NEW HAMPTON 40.27N 94.20W
04/24/2010 E0.75 INCH HARRISON MO AMATEUR RADIO
0244 AM TSTM WND DMG 5 W GALLATIN 39.91N 94.06W
04/24/2010 DAVIESS MO AMATEUR RADIO
VEHICLE BLOWN OFF THE INTERSTATE 35 MILE MARKER 68.4.
WIND ESTIMATED BETWEEN 50 AND 60 MPH.
0435 AM HAIL CHILLICOTHE 39.79N 93.55W
04/24/2010 M1.00 INCH LIVINGSTON MO BROADCAST MEDIA
REPORTED BY KCHI RADIO
0447 AM HAIL CHILLICOTHE 39.79N 93.55W
04/24/2010 E0.75 INCH LIVINGSTON MO AMATEUR RADIO
&&
NRRSpecial weather statement, Apr 24, 8:00 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 AM CDT SAT APR 24 2010
MOZ031-038-039-241445-
CARROLL MO-LAFAYETTE MO-SALINE MO-
900 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL...WESTERN
SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 945 AM CDT...
AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAVERLY...OR 11 MILES SOUTH OF CARROLLTON...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARROLLTON...
WAVERLY...
WAKENDA...
BOGARD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3911 9353 3915 9368 3951 9359 3945 9324
TIME...MOT...LOC 1400Z 203DEG 24KT 3921 9356
DUX
Tornado, Nodaway
- When
- April 24, 11:37 AM CST to 11:38 AM CST
- Where
- Nodaway County, 1.26 mi ENE of Maryville Mem Arpt to 1.31 mi ENE of Maryville Mem Arpt
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.360, -94.900
A brief EFO tornado touchdown was observed, from 1137 to 1138 am CST, in rural land. The only damage reported was to tree limbs.
Tornado, Nodaway
- When
- April 24, 11:40 AM CST to 11:41 AM CST
- Where
- Nodaway County, 0.87 mi SW of Pickering to 0.77 mi SSW of Pickering
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.440, -94.840
A brief EF0 tornado touchdown, from 1140 to 1141 am CST, was observed in open rural land.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, April 24, 201010 deaths · 130 injured · $374 million · EF4 · 8 events
- Tornadoes in Alabama, April 24, 201050 injured · $22 million · EF4 · 5 events
- Tornadoes and Flash Flooding in Alabama, April 24, 20102 deaths · 2 injured · $1.5 million · EF3 · 47 events
- Tornado in Louisiana, April 24, 201016 injured · $36 million · EF3 · 1 event
- Tornadoes and Flash Flood in Mississippi, April 24, 2010$3.7 million · EF2 · 43 events
- Tornadoes and Damaging Winds in Tennessee, April 24 to 25, 2010$522,000 · EF2 · 15 events
- Tornado and Flash Flooding in Tennessee, April 24, 20101 injured · $1.0 million · EF1 · 36 events
- Tornado and Hail in Georgia, April 24 to 25, 2010$1.4 million · EF1 · 10 events
- Tornadoes and Hail in Tennessee, April 24, 20102 injured · $205,000 · EF1 · 18 events
- Tornadoes and Flood in Kentucky, April 24, 2010$50,000 · EF1 · 40 events
- Damaging Winds in Missouri, April 24, 20101 injured · $313,000 · 104 kt wind · 4 events
- Tornado and Damaging Winds in Kentucky, April 24, 2010$192,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226067, 226071.